What is this red rash around incision? 5 weeks post op (Photo)

Hey, I had breast augmentation done 5 weeks ago, surgical glue was used. For the past (roughly) 2 weeks around my left incision has been SO itchy. There are tiny bumps around it as well, it looks like a rash. I don't have any other symptoms & haven't been using any body lotions on it. tried taking a daily allergy tablet to see if it'd help but it's still the same. attached a photo for you to see. thought maybe an allergic reaction? but surely it'd be the same on my other incision?

Doctor Answers (3)

Red rash with pruritis (itchyness).

+1
Greetings,
A visit to your plastic surgeon will probably help give you peace of mind, as well as a diagnosis and treatment suggestions.
The photo you provided  looks like a topical allergic rash. This could come from ointments, soap, tape, or laundry detergents. Uncommonly, this could be caused by a topical skin fungus.
Best Regards,


Colorado Springs Plastic Surgeon
5.0 out of 5 stars 24 reviews

Allergic red rash around breast augmentation incision

+1
First I suggest that you consult the plastic surgeon who performed your breast augmentation for a formal examination and diagnosis.

That said based on your photograph the appearance of your rash is very typical for an allergic reaction.  This can happen from tape, dressings, topical creams, detergents and ointments.

Are you applying any creams to the incision?  Have you purchased a new bra or have you started using a different detergent when you wash your bras.

Please see your plastic surgeon and ask if topical cortisone might help.

Brooke R. Seckel, MD, FACS
Boston Plastic Surgeon
4.5 out of 5 stars 29 reviews

Severe rash around breast augmentation incision

+1
  • This is unlikely to be a skin glue reaction - since it is so long after surgery.
  • It may be a reaction to internal sutures as they dissolve (or a topical allergy to a bra, new laundry soap).
  • The photo is consistent with a topical allergy.
  • But for this to start 3 weeks after surgery, one must make sure it is not an infection.
  • Call your plastic surgeon to discuss what is going on - and if s/he agrees, consider a topical steroid cream on the skin in about 1 week. Best wishes.

Elizabeth Morgan, MD, PhD
Atlanta Plastic Surgeon
4.5 out of 5 stars 21 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.